MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH CONCORDE LIFT DRIVER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH CONCORDE LIFT DRIVER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2878-04-101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported driver tip broken during procedure.No adverse consequence to patient.Less than 5 minute delay reported.No fragments left in patient.Details from sales rep: the day before the case rep made sure tether was not stuck.Access and prep was fine.Cage was opened and loaded on inserter, put in disc space, then expanded clockwise and it torqued out immediately.Rep thinks the tether was stuck at zero and this occurred either on the back table or the surgeon turned ccw and jammed it just before trying to expand.Surgeon used a kelly to try and break it free, but confused cw and ccw, and surgeon cranked on it ccw accidentally.Couldn't make it turn cw after this with kelly.Surgeon then grabbed another grabbing type instrument (as sales rep was looking for pliers) and the driver tip broke when tether broke free.Sales rep is not sure if it was going cw or ccw when it broke because he did not see it happen as he was looking for pliers when it occurred.Surgeon was easily able to remove implant, which was still fully collapsed.Replaced with second driver and another implant, which expanded in the same space just fine.Procedure was then completed just fine, both levels without patient harm.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was received.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level revealed a fractured tip at the distal end of the driver.Device was sent for analysis.Analysis report found a fully seated shear breakage in the clockwise direction.This was determined by identifying the leading edges that show a chamfer from where the break is initiated.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the tip breaking of the reported concorde lift driver shaft could not be positively determined.However, it can be noted the likely cause is either the implant drive feature was damaged so much that it locked up the implant, or the implant was over collapsed enough to lock up the expansion mechanism, or a combination of these two.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE LIFT DRIVER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7714124
Report Number1526439-2018-50707
Device Sequence Number19149784
Product Code MAX
UDI-Device Identifier10705034531236
UDI-Public(01)10705034531236
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2878-04-101
Device Catalogue Number287804101
Device Lot NumberNN140448
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer07/12/2018
08/08/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date08/07/2018
08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1